Numerical Approximation of Fredholm Integral Equation (FIE) of 2nd Kind using Galerkin and Collocation Methods

Authors

  • Hasib Uddin Molla Department of Mathematics, University of Dhaka, Dhaka-1000
  • Goutam Saha Department of Mathematics, University of Dhaka, Dhaka-1000

DOI:

https://doi.org/10.3329/ganit.v38i0.39782

Keywords:

Galerkin; Collocation; LH polynomials; Fredholm Integral Equation; Bernstein

Abstract

In this research work, Galerkin and collocation methods have been introduced for approximating the solution of FIE of 2nd kind using LH (product of Laguerre and Hermite) polynomials which are considered as basis functions. Also, a comparison has been done between the solutions of Galerkin and collocation method with the exact solution. Both of these methods show the outcome in terms of the approximate polynomial which is a linear combination of basis functions. Results reveal that performance of collocation method is better than Galerkin method. Moreover, five different polynomials such as Legendre, Laguerre, Hermite, Chebyshev 1st kind and Bernstein are also considered as a basis functions. And it is found that all these approximate solutions converge to same polynomial solution and then a comparison has been made with the exact solution. In addition, five different set of collocation points are also being considered and then the approximate results are compared with the exact analytical solution. It is observed that collocation method performed well compared to Galerkin method.

GANIT J. Bangladesh Math. Soc.Vol. 38 (2018) 11-25

Downloads

Download data is not yet available.
Abstract
1580
PDF
847

Author Biographies

Hasib Uddin Molla, Department of Mathematics, University of Dhaka, Dhaka-1000

Department of Mathematics

Goutam Saha, Department of Mathematics, University of Dhaka, Dhaka-1000

Department of Mathematics

Downloads

Published

2018-12-30

How to Cite

Molla, H. U., & Saha, G. (2018). Numerical Approximation of Fredholm Integral Equation (FIE) of 2nd Kind using Galerkin and Collocation Methods. GANIT: Journal of Bangladesh Mathematical Society, 38, 11–25. https://doi.org/10.3329/ganit.v38i0.39782

Issue

Section

Articles